Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2004, 7:08 PM EDT for Duval County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 2, 2004, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:49 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 2, 2:49 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED JUN 2 2004 .SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE... LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS. .LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL DOMINATE AGAIN. && .MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING RAPIDLY EAST ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 88 67 88 / 20 40 30 40 SSI 74 87 71 84 / 20 40 30 40 JAX 70 89 69 85 / 20 50 30 50 SGJ 72 87 71 83 / 20 50 40 50 GNV 70 90 68 87 / 20 50 30 50 OCF 70 91 69 87 / 20 40 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 2, 4:59 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT WED JUN 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 459 PM EDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST AREA THROUGH THE EARLY EVENING HOURS AND MOVE EAST AROUND 25 MPH. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THIS EVENING IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Jun 2, 6:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT WED JUN 2 2004 FLZ025-022300- DUVAL FL- 613 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES EAST OF BALDWIN...OR ABOUT 15 MILES NORTHWEST OF ORANGE PARK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...NORMANDY...JACKSONVILLE INTERNATIONAL...TALLYRAND AND OCEANWAY THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 2, 6:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 616 PM EDT WED JUN 2 2004 GAZ132-149-022300- ATKINSON GA-COFFEE GA- 616 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND COFFEE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF WILLACOOCHEE...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...DOUGLAS AND BROXTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 2, 6:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 621 PM EDT WED JUN 2 2004 FLZ037-038-022300- FLAGLER FL-PUTNAM FL- 621 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER POMONA PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN MATEO...POMONA PARK...LAKE COMO...CRESCENT CITY...ANDALUSIA...PALM COAST AND MARINELAND THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 2, 6:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 627 PM EDT WED JUN 2 2004 FLZ031-036-022315- ALACHUA FL-BRADFORD FL- 627 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BROOKER TO 4 MILES EAST OF NEWNANS LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF WORTHINGTON SPRINGS TO 9 MILES SOUTHWEST OF MELROSE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE...GROVE PARK...BROOKER...ORANGE HEIGHTS...NEW RIVER...WALDO...SAMPSON AND MELROSE THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 2, 6:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT WED JUN 2 2004 FLZ033-022300- ST. JOHNS FL- 628 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF BAKERSVILLE...OR ABOUT 8 MILES WEST OF ST. AUGUSTINE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND VILLANO BEACH AND ST. AUGUSTINE THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 2, 7:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT WED JUN 2 2004 FLZ025-022345- DUVAL FL- 703 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER RIVERSIDE...OR ABOUT 2 MILES SOUTHWEST OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...ORTEGA...NORMANDY...DOWNTOWN JACKSONVILLE...AND OCEANWAY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:15 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Jun 2, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 49 min |
| Jun 2, 12:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 2, 1:31 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jun 2, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 45 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 43 min |
| Jun 2, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 45 min |
| Jun 2, 6:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 2, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jun 2, 7:27 PM EDT | Special Marine Warning | JAX | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.